Alert archive / Ohio / Severe Thunderstorm Warnings in 2018
Severe Thunderstorm Warning 29, NWS Wilmington, OH
NWS Wilmington, OH issued this severe thunderstorm warning at May 13, 2018, 7:21 PM EDT for Fayette County, Pickaway County, Ross County, Ohio. It was in force for 24 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- May 13, 2018, 7:21 PM EDT (23:21 UTC)
- Expired
- May 13, 2018, 7:45 PM EDT
- In force
- 24 min
- Issued by
- NWS Wilmington, OH
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Fayette County, OH, Pickaway County, OH, Ross County, OH
The radar
The Cincinnati radar (KILN), 43 km from the middle of the area, began a volume at 23:24 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 13, 7:24 PM EDT | TSTM WND DMG | 4 Wsw New Holland, OH | ONE SMALL TREE DOWN AT CLEMENS ROAD AND WHITE ROAD. TIME ESTIMATED FROM RADAR. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 3 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Cncnati-Daytn, OH (KILN), launched 12:00Z, 11.4 hours before the alert went out and 41 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 62 J/kg
- Mixed-layer CIN
- -206 J/kg
- Mixed-layer LCL
- 1369 m above ground
- 0-6 km bulk shear
- 41 kt
- 0-1 km storm-relative helicity
- 140 m²/s²
- 0-3 km storm-relative helicity
- 235 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
686
WUUS51 KILN 132321
SVRILN
OHC047-129-141-132345-
/O.NEW.KILN.SV.W.0029.180513T2321Z-180513T2345Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Wilmington OH
721 PM EDT SUN MAY 13 2018
The National Weather Service in Wilmington has issued a
* Severe Thunderstorm Warning for...
Southeastern Fayette County in central Ohio...
Southwestern Pickaway County in central Ohio...
Northwestern Ross County in southwestern Ohio...
* Until 745 PM EDT.
* At 720 PM EDT, a severe thunderstorm was located near New Holland,
moving east at 30 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Minor hail damage to vehicles is possible. Expect wind
damage to trees and power lines.
* Locations impacted include...
Washington Court House, Williamsport, New Holland, Staunton, Good
Hope, Frankfort, Clarksburg, Lattaville, Austin, Jasper Mills,
State Route 207 at US Route 22, Rock Mills, Plano and
Andersonville.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
To report severe weather, go to our website at weather.gov/iln and
submit your report via social media, when you can do so safely.
&&
LAT...LON 3945 8355 3955 8351 3960 8342 3957 8301
3944 8302 3931 8320
TIME...MOT...LOC 2320Z 286DEG 28KT 3953 8334
HAIL...1.00IN
WIND...60MPH
$$
Haines3 follow-up statements
364
WWUS51 KILN 132324
SVSILN
Severe Weather Statement
National Weather Service Wilmington OH
724 PM EDT SUN MAY 13 2018
OHC047-129-141-132345-
/O.CON.KILN.SV.W.0029.000000T0000Z-180513T2345Z/
Fayette OH-Pickaway OH-Ross OH-
724 PM EDT SUN MAY 13 2018
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 745 PM EDT
FOR SOUTHEASTERN FAYETTE...SOUTHWESTERN PICKAWAY AND NORTHWESTERN
ROSS COUNTIES...
At 724 PM EDT, a severe thunderstorm was located near New Holland,
moving east at 30 mph.
HAZARD...Ping pong ball size hail and 60 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...People and animals outdoors will be injured. Expect hail
damage to roofs, siding, windows, and vehicles. Expect wind
damage to trees and power lines.
Locations impacted include...
Washington Court House, Williamsport, New Holland, Staunton, Good
Hope, Frankfort, Clarksburg, Lattaville, Austin, State Route 207 at
US Route 22, Rock Mills, Plano and Andersonville.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
To report severe weather, go to our website at weather.gov/iln and
submit your report via social media, when you can do so safely.
&&
LAT...LON 3944 8352 3960 8340 3957 8301 3944 8302
3931 8320
TIME...MOT...LOC 2324Z 286DEG 28KT 3952 8330
HAIL...1.50IN
WIND...60MPH
$$
Haines776
WWUS51 KILN 132335
SVSILN
Severe Weather Statement
National Weather Service Wilmington OH
735 PM EDT SUN MAY 13 2018
OHC047-129-141-132345-
/O.CON.KILN.SV.W.0029.000000T0000Z-180513T2345Z/
Fayette OH-Pickaway OH-Ross OH-
735 PM EDT SUN MAY 13 2018
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 745 PM EDT
FOR SOUTHEASTERN FAYETTE...SOUTHWESTERN PICKAWAY AND NORTHWESTERN
ROSS COUNTIES...
At 734 PM EDT, a severe thunderstorm was located near New Holland,
moving east at 30 mph.
HAZARD...Ping pong ball size hail and 60 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...People and animals outdoors will be injured. Expect hail
damage to roofs, siding, windows, and vehicles. Expect wind
damage to trees and power lines.
Locations impacted include...
Williamsport, New Holland, Good Hope, Frankfort, Clarksburg, State
Route 207 at US Route 22, Lattaville, Austin, Plano and
Andersonville.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
To report severe weather, go to our website at weather.gov/iln and
submit your report via social media, when you can do so safely.
&&
LAT...LON 3940 8342 3952 8336 3958 8323 3957 8301
3944 8302 3931 8320
TIME...MOT...LOC 2334Z 286DEG 28KT 3950 8320
HAIL...1.50IN
WIND...60MPH
$$
Haines856
WWUS51 KILN 132343
SVSILN
Severe Weather Statement
National Weather Service Wilmington OH
743 PM EDT SUN MAY 13 2018
OHC047-129-141-132352-
/O.EXP.KILN.SV.W.0029.000000T0000Z-180513T2345Z/
Fayette OH-Pickaway OH-Ross OH-
743 PM EDT SUN MAY 13 2018
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN FAYETTE...
SOUTHWESTERN PICKAWAY AND NORTHWESTERN ROSS COUNTIES WILL EXPIRE AT
745 PM EDT...
The storm which prompted the warning has moved out of the area.
Therefore, the warning will be allowed to expire.
Please report previous wind damage or hail to the National Weather
Service by going to our website at weather.gov/iln and submitting
your report via social media.
Remember, a Severe Thunderstorm Warning still remains in effect for
Southwestern Hocking County, Southern Pickaway, and Northern Ross
counties.
LAT...LON 3940 8342 3952 8336 3958 8323 3957 8301
3944 8302 3931 8320
TIME...MOT...LOC 2342Z 286DEG 28KT 3949 8313
$$
HainesWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wilmington, OH wrote its last area forecast discussion before this severe thunderstorm warning went out at May 13, 2:56 PM EDT, 4 hours 25 minutes earlier.
Area forecast discussion, May 13, 2:56 PM EDT, 4 hours 25 minutes before
Area Forecast Discussion National Weather Service Wilmington OH 256 PM EDT Sun May 13 2018 .SYNOPSIS... A frontal boundary will remain across the region through much of the week. This will lead to occasional chances for showers and thunderstorms for the next several days. Temperatures will remain above normal through the week. && .NEAR TERM /THROUGH TONIGHT/... The cu field looks a little more healthy today along and south of the boundary compared to what we saw yesterday. That being said, we are just now starting to see some isolated development across central Ohio. Given the instability across the area, would expect to see this become somewhat more widespread elsewhere for areas along and south of the boundary through late afternoon. However, with the hi res models still showing fairly isolated to scattered development, will generally have pops in chance category through the rest of this afternoon and into the early evening hours. As we lose the diurnal heating, any activity should taper off with a decrease in clouds heading into tonight. A convective complex is forecast to develop later tonight over the upper Mississippi Valley and begin to push east southeast toward us. It does look like pcpn associated with this should mainly stay off to our north and west through the overnight hours so will just have a slight chance of pcpn later tonight across our northwestern areas. Lows tonight will range from the upper 50s in the far north to the mid 60s across the south. && .SHORT TERM /MONDAY THROUGH MONDAY NIGHT/... The convective complex is forecast to push east southeast along/north of the stalled out boundary through Monday morning. There remains some uncertainty with the timing and strength of this, but assuming this holds together, it would affect primarily northern portions of our fa during the morning hours. Otherwise, a similar set up as we have seen the past several days is expected for Monday. The stationary boundary will remain across the area with some additional scattered development possible through the afternoon to early evening. However, this will likely be affected by what happens with the morning MCS, depending on any lingering debris cloudiness and outflow boundaries. Highs on Monday will be in the mid to upper 80s. && .LONG TERM /TUESDAY THROUGH SUNDAY/... A broad ridge in place across the Eastern CONUS will provide the backdrop for long term weather conditions. Above average geopotential heights will allow warmer than normal temperatures, and a humid airmass fed by a southerly flow in the presence of surface boundaries will lead to several rounds of convective initiation. The first round of convection is expected Tuesday, when a cold front combined with a mid level short wave and ample moisture will bring the likelihood for afternoon and evening thunderstorms. The focus for convection will shift south on Wednesday as the boundary sags to Kentucky. Thunderstorm chances shift back toward the north Thursday and Friday when a rather potent short wave is forecast to lift into the Ohio Valley from the southwest. There is higher the average uncertainty for this to occur due to model variability from earlier runs. Thunderstorms will continue to be possible Saturday and Sunday in the persistently humid and unstable regime. Kept pops in the chance range since it is unlikely that current models are depicting the correct location for short wave features that will dictate weather events. Temperatures remaining above normal through the period will start quite warm, with highs in the mid and upper 80s Tuesday. Readings will retreat a bit for the rest of the period, with highs averaging in the low 80s. && .AVIATION /18Z SUNDAY THROUGH FRIDAY/... Isolated to scattered showers and thunderstorms are expected to develop this afternoon into early evening along a nearly stationary boundary draped across the area. Will cover this threat with a VCTS at all of the TAF sites through 00-01Z. After that, we should see a diurnal decrease in coverage into the overnight hours as clouds scatter out. The models are suggesting a convective complex may develop over northern Illinois later tonight and then drop east southeast through the morning hours. This could affect at least our northern TAF sites through mid to late morning so will go ahead and include a vcsh at this point to account for the threat. Outside of any storms, expect VFR conditions to prevail through the TAF period. OUTLOOK...Chances for thunderstorms will exist at times through Friday. && .ILN WATCHES/WARNINGS/ADVISORIES... OH...None. KY...None. IN...None. && SYNOPSIS...JGL NEAR TERM...JGL SHORT TERM...JGL LONG TERM...Coniglio AVIATION...JGL
Hazardous weather outlook, May 13, 4:04 AM EDT, 15 hours 17 minutes before
Hazardous Weather Outlook National Weather Service Wilmington OH 404 AM EDT Sun May 13 2018 INZ050-058-059-066-OHZ026-034-035-042>046-051>056-060>065-070>074- 077>082-088-140815- Wayne-Fayette IN-Union IN-Franklin IN-Hardin-Mercer-Auglaize-Darke- Shelby-Logan-Union OH-Delaware-Miami-Champaign-Clark-Madison- Franklin OH-Licking-Preble-Montgomery-Greene-Fayette OH-Pickaway- Fairfield-Butler-Warren-Clinton-Ross-Hocking-Hamilton-Clermont-Brown- Highland-Adams-Pike-Scioto- 404 AM EDT Sun May 13 2018 This Hazardous Weather Outlook is for East Central Indiana, Southeast Indiana, Central Ohio, South Central Ohio, Southwest Ohio and West Central Ohio. .DAY ONE...Today and Tonight. Showers and thunderstorms are possible this afternoon and evening. There is the potential for a few strong to severe storms. If severe storms develop, there will be the potential for large hail, damaging winds, and heavy rainfall. .DAYS TWO THROUGH SEVEN...Monday through Saturday. Additional thunderstorms will be possible on Monday, mainly from Monday morning through early afternoon. Some of these storms may be severe, with a primary threat of damaging winds. .SPOTTER INFORMATION STATEMENT... Spotter activation may be needed today and Monday. INZ073>075-080-KYZ089>100-140815- Ripley-Dearborn-Ohio-Switzerland-Carroll-Gallatin-Boone-Kenton- Campbell-Owen-Grant-Pendleton-Bracken-Robertson-Mason-Lewis- 404 AM EDT Sun May 13 2018 This Hazardous Weather Outlook is for Southeast Indiana, Northeast Kentucky and Northern Kentucky. .DAY ONE...Today and Tonight. The probability for widespread hazardous weather is low. .DAYS TWO THROUGH SEVEN...Monday through Saturday. The probability for widespread hazardous weather is low. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. HATZOS
In the hours before
Special weather statement, May 13, 5:43 PM EDT, 1 hour 38 minutes before
Special Weather Statement
National Weather Service Wilmington OH
543 PM EDT SUN MAY 13 2018
OHZ065-074-132215-
Fairfield OH-Hocking OH-
543 PM EDT SUN MAY 13 2018
...A STRONG THUNDERSTORM WILL AFFECT SOUTHEASTERN FAIRFIELD AND
NORTHEASTERN HOCKING COUNTIES UNTIL 615 PM EDT...
At 543 PM EDT, radar indicated a strong thunderstorm near Hide-A-Way
Hills, moving east at 25 mph.
STORM HAZARDS INCLUDE...
Winds to 30 mph...
One half inch diameter hail...
Locations impacted include...
Lancaster, Bremen, Hide-A-Way Hills, Sugar Grove, North Berne,
Hideaway Hills and Oreville.
To report hazardous weather conditions, go to our website at
weather.gov/iln and submit your report via social media, when you can
do so safely.
LAT...LON 3952 8216 3962 8259 3968 8259 3971 8256
3972 8250 3972 8237 3960 8238 3959 8226
3956 8226 3956 8216
TIME...MOT...LOC 2143Z 285DEG 23KT 3966 8253
HainesSpecial weather statement, May 13, 6:15 PM EDT, 1 hour 6 minutes before
Special Weather Statement
National Weather Service Wilmington OH
615 PM EDT SUN MAY 13 2018
OHZ065-074-132300-
Fairfield OH-Hocking OH-
615 PM EDT SUN MAY 13 2018
...A STRONG THUNDERSTORM WILL AFFECT SOUTHEASTERN FAIRFIELD AND
CENTRAL HOCKING COUNTIES UNTIL 700 PM EDT...
At 614 PM EDT, radar indicated a strong thunderstorm near Lancaster,
moving east at 30 mph.
STORM HAZARDS INCLUDE...
Winds to 30 mph...
One half inch diameter hail...
Locations impacted include...
Lancaster, Logan, Nelsonville, Hide-A-Way Hills, Murray City, Sugar
Grove, Hideaway Hills, Haydenville, Lake Logan State Park,
Enterprise, Union Furnace, Rockbridge, Oreville and Carbon Hill.
To report hazardous weather conditions, go to our website at
weather.gov/iln and submit your report via social media, when you can
do so safely.
LAT...LON 3947 8217 3947 8228 3942 8229 3957 8269
3970 8262 3968 8237 3960 8238 3959 8226
3956 8226 3955 8216
TIME...MOT...LOC 2214Z 282DEG 25KT 3963 8259
HainesSpecial weather statement, May 13, 6:29 PM EDT, 52 minutes before
Special Weather Statement
National Weather Service Wilmington OH
629 PM EDT SUN MAY 13 2018
OHZ063-064-073-132315-
Ross OH-Fayette OH-Pickaway OH-
629 PM EDT SUN MAY 13 2018
...A STRONG THUNDERSTORM WILL AFFECT EAST CENTRAL FAYETTE...
SOUTHWESTERN PICKAWAY AND NORTHWESTERN ROSS COUNTIES UNTIL 715 PM
EDT...
At 628 PM EDT, radar indicated a strong thunderstorm over
Bloomingburg, moving east at 30 mph.
STORM HAZARDS INCLUDE...
Winds to 30 mph...
One half inch diameter hail...
Locations impacted include...
Washington Court House, Williamsport, Bloomingburg, New Holland,
Frankfort, Clarksburg, State Route 207 at US Route 22, Austin and
Plano.
To report hazardous weather conditions, go to our website at
weather.gov/iln and submit your report via social media, when you can
do so safely.
LAT...LON 3953 8348 3963 8345 3960 8306 3949 8306
3940 8317
TIME...MOT...LOC 2228Z 284DEG 24KT 3957 8339
HainesSpecial weather statement, May 13, 6:44 PM EDT, 37 minutes before
Special Weather Statement
National Weather Service Wilmington OH
644 PM EDT SUN MAY 13 2018
OHZ063-064-073-132315-
Ross OH-Fayette OH-Pickaway OH-
644 PM EDT SUN MAY 13 2018
...A STRONG THUNDERSTORM WILL AFFECT EAST CENTRAL FAYETTE...
SOUTHWESTERN PICKAWAY AND NORTHWESTERN ROSS COUNTIES UNTIL 715 PM
EDT...
At 644 PM EDT, radar indicated a strong thunderstorm over New
Holland, moving east at 30 mph.
STORM HAZARDS INCLUDE...
Winds to 40 mph...
Nickel size hail...
Locations impacted include...
Chillicothe, Circleville, Williamsport, New Holland, Logan Elm
Village, North Folk Village, Frankfort, Clarksburg, Andersonville,
Austin, Pickaway County Airport, State Route 207 at US Route 22,
State Route 138 at US Route 22 and Plano.
To report hazardous weather conditions, go to our website at
weather.gov/iln and submit your report via social media, when you can
do so safely.
LAT...LON 3949 8336 3957 8334 3962 8328 3959 8293
3947 8293 3933 8303
TIME...MOT...LOC 2244Z 285DEG 28KT 3953 8322
HainesSpecial weather statement, May 13, 6:53 PM EDT, 28 minutes before
Special Weather Statement
National Weather Service Wilmington OH
653 PM EDT SUN MAY 13 2018
OHZ062-063-072-132330-
Fayette OH-Clinton OH-Greene OH-
653 PM EDT SUN MAY 13 2018
...A STRONG THUNDERSTORM WILL AFFECT CENTRAL FAYETTE...NORTHEASTERN
CLINTON AND SOUTHEASTERN GREENE COUNTIES UNTIL 730 PM EDT...
At 653 PM EDT, radar indicated a strong thunderstorm near Sabina,
moving east at 30 mph.
STORM HAZARDS INCLUDE...
Winds to 30 mph...
One half inch diameter hail...
Locations impacted include...
Washington Court House, Sabina, Bloomingburg, Staunton, Bowersville,
Milledgeville, Octa, Bloomington, Jasper Mills and Interstate 71 at
US Route 35.
This includes I-71 in Ohio between mile markers 57 and 65.
To report hazardous weather conditions, go to our website at
weather.gov/iln and submit your report via social media, when you can
do so safely.
LAT...LON 3953 8376 3963 8370 3960 8338 3950 8338
3940 8349
TIME...MOT...LOC 2253Z 288DEG 26KT 3957 8365
HainesSpecial weather statement, May 13, 7:12 PM EDT, 9 minutes before
Special Weather Statement
National Weather Service Wilmington OH
712 PM EDT SUN MAY 13 2018
OHZ063-064-073-140000-
Ross OH-Fayette OH-Pickaway OH-
712 PM EDT SUN MAY 13 2018
...A STRONG THUNDERSTORM WILL AFFECT CENTRAL FAYETTE...SOUTHWESTERN
PICKAWAY AND NORTHWESTERN ROSS COUNTIES UNTIL 800 PM EDT...
At 712 PM EDT, radar indicated a strong thunderstorm over Washington
Court House, moving east at 35 mph.
STORM HAZARDS INCLUDE...
Winds to 40 mph...
One half inch diameter hail...
Locations impacted include...
Chillicothe, Washington Court House, Circleville, Williamsport,
Bloomingburg, New Holland, Logan Elm Village, North Folk Village,
Staunton, Good Hope, Frankfort, Clarksburg, South Salem, Deer Creek
Lake, Austin, Knockemstiff, Rock Mills, Pancoastburg, Plano and
Bourneville.
To report hazardous weather conditions, go to our website at
weather.gov/iln and submit your report via social media, when you can
do so safely.
LAT...LON 3946 8294 3925 8308 3937 8338 3938 8337
3945 8358 3949 8358 3964 8348 3961 8293
TIME...MOT...LOC 2312Z 286DEG 29KT 3953 8344
HainesThe office that day
Everything else NWS Wilmington, OH issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 13, 5:15 PM EDT | Special Weather Statement | ILN | Fairfield | 30 min |
| May 13, 5:18 PM EDT | Special Weather Statement | ILN | Perry | 12 min |
| May 13, 5:43 PM EDT | Special Weather Statement | ILN | Hocking | 32 min |
| May 13, 6:15 PM EDT | Special Weather Statement | ILN | Hocking | 45 min |
| May 13, 6:29 PM EDT | Special Weather Statement | ILN | Fayette | 46 min |
| May 13, 6:44 PM EDT | Special Weather Statement | ILN | Ross | 31 min |
| May 13, 6:53 PM EDT | Special Weather Statement | ILN | Fayette | 37 min |
| May 13, 7:12 PM EDT | Special Weather Statement | ILN | Fayette, Ross | 48 min |
| May 13, 7:27 PM EDT | Special Weather Statement | ILN | Butler | 33 min |
| May 13, 7:41 PM EDT | Severe Thunderstorm Warning | ILN | Hocking, Pickaway, Ross | 16 min |
Nearby
Severe Thunderstorm Warnings in Ohio, 2018Every severe thunderstorm warning in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.